Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 27, NWS Albuquerque, NM

April 17, 2019

NWS Albuquerque, NM issued this wind advisory at Apr 17, 2019, 2:53 AM MDT. It took effect at Apr 17, 2019, 3:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2019, 2:53 AM MDT (08:53 UTC)
In effect from
Apr 17, 2019, 3:00 PM MDT
Expired
Apr 17, 2019, 8:00 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

234 
WWUS75 KABQ 170853
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
253 AM MDT Wed Apr 17 2019

...STRONG NORTHWEST WINDS WILL BLOW THROUGH THE FOUR CORNERS LATE
THIS AFTERNOON...

.Strong northwest winds with gusts up to 40 to 50 mph will follow
a Pacific cold front this afternoon into the early evening, 
thanks to an upper low crossing New Mexico today. This will cause 
potentially hazardous crosswinds for U.S. Highways 64 and 491 
starting by 3pm and lasting through 8pm. 

NMZ501-171700-
/O.NEW.KABQ.WI.Y.0027.190417T2100Z-190418T0200Z/
Northwest Plateau-
253 AM MDT Wed Apr 17 2019

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 3 PM this afternoon to 8 PM MDT
this evening. 

* LOCATION...Northwest Plateau, including Farmington to Shiprock.

* WINDS...Northwest sustained 25 to 35 mph with gusts of 40 to 50
  mph. 

* TIMING...Winds will begin to strengthen by 3pm MDT, peaking by
  6pm MDT, tapering off by 8pm MDT. 

* VISIBILITY...No visibility reductions are expected due to wind. 

* LOCAL IMPACTS...Crosswinds will create potentially hazardous
  travel for high profile vehicles along U.S. Highways 64 and 491. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
2 follow-up statements
930 
WWUS75 KABQ 171621
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1021 AM MDT Wed Apr 17 2019

NMZ501-180200-
/O.CON.KABQ.WI.Y.0027.190417T2100Z-190418T0200Z/
Northwest Plateau-
1021 AM MDT Wed Apr 17 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* LOCATION...Northwest Plateau including Farmington.

* WINDS...Northwest 20 to 35 mph with gusts up to 50 mph.
 
* TIMING...Winds will strengthen during mid afternoon, peak in
  strength by late afternoon, then weaken by 8pm MDT. 

* VISIBILITY...No restrictions.

* LOCAL IMPACTS...Hazardous crosswinds will impact northeast-to-
  southwest oriented roads. Unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

44
279 
WWUS75 KABQ 180146
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
746 PM MDT Wed Apr 17 2019

NMZ501-180300-
/O.EXP.KABQ.WI.Y.0027.000000T0000Z-190418T0200Z/
Northwest Plateau-
746 PM MDT Wed Apr 17 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Northwest winds will remain gusty to around 40 mph this evening, 
but are not expected to reach advisory criteria. Therefore the
wind advisory will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:31 AM MDT, 22 minutes earlier.

Area forecast discussion, Apr 17, 2:31 AM MDT, 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
231 AM MDT Wed Apr 17 2019

.UPDATE...
Decided to issue a wind advisory for the Northwest Plateau including
Farmington.

&&

.PREV DISCUSSION...226 AM MDT Wed Apr 17 2019...
.SYNOPSIS...
Closed low over AZ will cross NM today with widespread showers, some
thunderstorms, and snow on the high elevations of the northern
mountains. A potent back door cold front will move south through the
eastern plains later today into tonight. Thursday through Saturday
will be dry with a warming trend. A weak disturbance aloft will cross
the state Saturday afternoon and evening but should have little
impact. A couple of disturbances will carve out a trough over NM
Sunday and Monday, with chances for precipitation starting Sunday and
lasting into Tuesday.

&&

.DISCUSSION...
Upper low is swirling over AZ early this morning and will cross NM
today, with the low center over the southern half of the state.
Dewpoints have risen into the 30s across the west and that trend
will continue eastward today. Decent instability as well with
widespread showers and some thunderstorms over NM today. Snow will
fall on the mountain peaks, with the Sangres getting the bulk of the
snow. We have issued a winter weather advisory for the northern and
southern peaks of the Sangre de Cristo Mountains. A back door cold
front will drop south through the east today with gusty winds and
much cooler air.

Precipitation will diminish tonight, with little left by midnight.
Thursday through Saturday will be dry with a warming trend. Highs
will be near normal Thursday and above normal Friday and Saturday.
A very weak short wave trough will cross NM later Saturday but should
have no impact other than some mid and high clouds.

A couple of stronger troughs will impact the state Sunday through
Tuesday. A back door front will dive south through the east Monday
into Monday night. Precipitation will favor the northern mountains
Sunday into Monday, then the east Monday night and Tuesday.

40/CHJ

&&

.FIRE WEATHER...
No fire weather concerns today as an upper low brings showers into
western and central NM this morning. Showers will stream SW-N/NE
through the day with a few embedded thunderstorms, expanding into
eastern NM by noon through the evening. Snow will also fall over the
northern high terrain with appreciable accumulations likely above
9500' over the Sangre de Cristo Mountains. As the upper low crosses
NM, an associated Pacific cold front will bring a NW wind shift to
western NM by noon with gusts up to 30-40mph by the evening,
focusing through the NW Plateau. Meanwhile, a backdoor cold front
will help wrap showers and storms through Northeast and East Central
Plains this afternoon into the evening. Moderate to heavy rain could
be associated with this line of showers/storms that mainly looks to
focus from as far west as Clines Corners along the Canadian River
Basin to I-40 into the TX Panhandle. This storm activity will wrap
into TX by the end of the evening with drier conditions settling in
behind Wednesday night.

N/NE winds will follow the aforementioned backdoor cold front
through the Northeast and East Central Plains, as it tries to wrap
around the southern periphery of the Sangre's by noon. Wind
directions may be a bit tossy-turvy near Santa Fe as NW flow behind
the Pacific cold front clashes with the backdoor front, but the NW
flow should win out by the later afternoon period.

Thursday will remain near to below normal temperature-wise with
drier conditions. High pressure continues to warming and drying
trend Friday, with light winds. A quick moving disturbance will
bring another round of SW winds Saturday with not much in the way of
precipitation. The east could see critical fire weather with high
Haines. The weather pattern remains active and unsettled into next
week.

24/RJH

&&

.AVIATION...
06Z TAF CYCLE
An upper low over AZ is bringing -shra into far western NM this
evening. Cigs will deteriorate to MVFR after midnight along the
continental divide westward with spotty IFR possible. Precipitation
will expand to the RGV, from KONM to KABQ to KSAF from 09Z-12Z. MVFR
cigs will follow by the end of the morning as the center of the upper
low moves more squarely over NM. Timing of MVFR/IFR cigs will be
difficult, and will likely accompany passing -shra. Showers will
expand into the eastern plains after 18Z, while a backdoor cold front
pushes down the Northeast Plains sparking a line of showers/storms
from ~20Z-03Z. Meanwhile, strong NW flow will follow a Pacific cold
front through western NM after 18Z bringing gusts of 25-40kts to KFMN
and KGUP. Conditions will begin to dry out with calming winds after
~02Z-06Z toward the end of the TAF period.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM this morning to midnight MDT
tonight for the following zones... NMZ513-514.

Wind Advisory from 3 PM this afternoon to 8 PM MDT this evening for
the following zones... NMZ501.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:19 AM MDTWinter Weather AdvisoryABQ21 hr
Apr 17, 10:37 AM MDTSpecial Weather StatementABQColfax23 min
Apr 17, 11:21 AM MDTSpecial Weather StatementABQSanta Fe24 min
Apr 17, 2:05 PM MDTSpecial Weather StatementABQQuay40 min
Apr 17, 2:07 PM MDTSpecial Weather StatementABQQuay38 min
Apr 17, 2:14 PM MDTSevere Thunderstorm WarningABQCurry, Quay34 min
Apr 17, 3:14 PM MDTSpecial Weather StatementABQQuay31 min
Apr 17, 3:21 PM MDTSpecial Weather StatementABQSandoval24 min
Apr 17, 3:46 PM MDTSpecial Weather StatementABQDe Baca29 min

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.